MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN DIRECT GEN.2; CONJUGATED (DIRECT) BILIRUBIN IVD, KIT, SPECTROPHOTOMETRY

ROCHE DIAGNOSTICS BILIRUBIN DIRECT GEN.2; CONJUGATED (DIRECT) BILIRUBIN IVD, KIT, SPECTROPHOTOMETRY
Catalog Number 05589061190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable bilirubin direct gen.2 results for 2 patient samples on a cobas 4000 c311 stand alone system.On (b)(6) 2025, sample 1 had an initial direct bilirubin result of 1.605 mg/dl.The sample was repeated, and the result was 1.639 mg/dl.The doctor questioned the result.The repeat result from an external laboratory that uses an abbott analyzer was 0.46 mg/dl.This repeat result was deemed correct.On (b)(6) 2025, sample 2 had an initial direct bilirubin result of 1.969 mg/dl.The repeat result from the external laboratory was 0.56 mg/dl.
 
Additional Manufacturer Narrative
The root cause of the event was found to be consistent with methodological differences between the roche and competitor assays.It was also found that the patient samples had a hemolysis index of >25.Per product labeling, "hemolysis: no significant interference up to an h index of 25." no product problem was identified.

Brand Name
BILIRUBIN DIRECT GEN.2
Common Device Name
CONJUGATED (DIRECT) BILIRUBIN IVD, KIT, SPECTROPHOTOMETRY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22883103
Report Number1823260-2025-02603
Device Sequence Number15863231
Product Code CIG
UDI-Device Identifier04015630927531
UDI-Public04015630927531
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K123965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number05589061190
Device Lot Number86136101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 MO
Patient SexUnknown